# SDR MALA000372

- Difficulty date: June 20, 2000
- Submitted: July 12, 2000
- Operation: Air carrier
- Aircraft: N98XJ
- Make and model: Saab SF340A
- Aircraft serial: 098
- System (JASC): 2720 · Rudder Control System
- Part: Shaft
- Part number: 7227220881
- Condition: Failed
- Location: Rudder
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LOWER RUDDER SHAFT HAD SEVERAL SPOTS OF HEAVY CORROSION. THE DEEPEST SPOT IS .041 INCHES, THE MOST SHALLOW SPOT IS ..014 INCHES, MAINTENANCE REPLACED SHAFT FOR CORRECTIVE ACTION.
